# SDR TVD2006F00000

- Difficulty date: March 30, 2006
- Submitted: May 15, 2006
- Operation: Air carrier
- Aircraft: N4549Q
- Make and model: Cessna 402A
- Aircraft serial: 402A0049
- Engine: Cont GTSIO520C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: ECI8772106
- Part serial: 11321
- Condition: Cracked
- Location: Lt Eng
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

NR 3 CYLINDER ON THE LT ENGINE CRACKED COMPLETELY AROUND THE HEAD, APPROX 1.25 INCHES ABOVE THE BASE OF THE HEAD.  THE CRACK WAS COMPLETELY AROUND THE CIRCUMFERANCE OF THE HEAD AND ALLOWED THE HEAD TO SLIP OFF OF THE BARREL, HALF AN INCH.  THE PROP WAS FEATHERED, ENGINE SHUTDOWN AND A SAFE LANDING WAS MADE.  NO OTHER DAMAGE TO THE ENGINE OR AIRCRAFT.  CYLINDER WAS ON ITS 3RD RUN, HAD BEEN PREVIOUSLY REBARRELED AND BORED .010 OVERSIZED AT THE LAST OVERHAUL.  (K)
